Texas, 2007

Flash Flood in Texas, July 5, 2007

July 5, 2007 · NWS BRO · 1 event in 1 county or zone

A thunderstorm produced heavy rainfall over portions of Hidalgo County resulting in flash flooding in Weslaco.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BRO wrote it up.

A thunderstorm produced heavy rainfall over portions of Hidalgo County resulting in flash flooding in Weslaco.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jul 5, 12:40 AM CST, 4 hours 20 minutes earlier.

Area forecast discussion, Jul 5, 12:40 AM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
140 AM CDT THU JUL 5 2007

.DISCUSSION...SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS
PORTIONS OF THE RIO GRANDE VALLEY AT TIMES TODAY AS THE PERSISTENT
UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER CENTRAL TEXAS MAINTAINS
A MOIST ATMOSPHERE ACROSS THE AREA. A FLASH FLOOD WATCH WILL BE IN
EFFECT AGAIN TODAY, THROUGH MIDNIGHT THURSDAY NIGHT AS THERE IS A
CONTINUED CHANCE FOR LOCALIZED HEAVY RAINFALL OVER AREAS WHERE THE
SOIL IS SATURATED FROM THE RECENT RAINS THAT HAVE PLAGUED DEEP SOUTH
TEXAS THIS WEEK. THEREFORE ANY ADDITIONAL RAINFALL FALLING OVER THE
ALREADY SATURATED GROUND MAY PRODUCE ADDITIONAL FLOODING. DRIER
CONDITIONS WILL PREVAIL DEEP SOUTH TEXAS FRIDAY THROUGH EARLY NEXT
WEEK.

THE WINDS WILL REMAIN SOUTHEASTERLY THROUGHOUT THE FORECAST PERIOD
AS THE WEAK SURFACE HIGH PRESSURE RIDGE PERSISTS OVER THE GULF OF
MEXICO. THE WINDS WILL INCREASE DURING THE AFTERNOONS AND EARLY
EVENINGS BECOMING MODERATE THEN DECREASE DURING THE OVERNIGHT
PERIODS BECOMING LIGHT TO LIGHT AND VARIABLE THROUGH EARLY NEXT
WEEK. THE TEMPERATURES WILL REMAIN NEAR NORMAL TO SLIGHTLY ABOVE
NORMAL THROUGH THE END OF THE FORECAST PERIOD.

AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER SOUTH CENTRAL TEXAS
WILL CONTINUE PRODUCING A CHANCE FOR SHOWERS AND ISOLATED
THUNDERSTORMS MOVING ACROSS PORTIONS OF THE RIO GRANDE VALLEY AT
TIMES THROUGH THURSDAY. THERE IS A FLASH FLOOD WATCH IN EFFECT
THROUGH 1 AM THURSDAY FOR ALL OF DEEP SOUTH TEXAS AS
&&

.MARINE...CURRENT SURFACE OBS AND BUOY DATA FROM ALONG THE LOWER TX
COASTLINE SHOWS FAIRLY BENIGN WIND AND SWELL CONDITIONS PREVAILING
WITH THE EXCEPTION OF THE SHORT TERM WIND GUSTS GENERATED BY THE
MARINE CONVECTION EARLY THIS MORNING. THE LATEST GWW GUIDANCE
MAINTAINS CONDITIONS GENERALLY BELOW SCA LEVELS THROUGH WED OF NEXT
WEEK WITH LIGHT TO MODERATE SOUTHEAST SURFACE FLOW EXPECTED TO
CONTINUE. THIS OVERALL TREND LOOKS REASONABLE.
&&

.AVIATION...THE DEVELOPING AREA OF CONVECTION AFFECTING THE COASTAL
COUNTIES OF CAMERON...WILLACY AND KENEDY WILL LIKELY MAINTAIN
UNSETTLED CEILINGS AND VSBYS FROM THE BRO AND HRL AREA OVER THE NEXT
SEVERAL HOURS.  AS THIS AREA PROGRESSES SLOWLY EASTWARD...THE LOWER
RGV AIRPORTS WILL THEN RECEIVE A BREAK FROM THE CONV.
HOWEVER...DIURNAL HEATING LATER TODAY IN COMBINATION WITH THE UVV
PROVIDED BY THE PERSISTENT AND BROAD 500 MB LOW POSITIONED OVER
CENTRAL AND SOUTHERN TX WILL ALLOW CONV TO REGENERATE LATER TODAY.
SO WILL INCLUDE THIS IN THE CURRENT TAF PACKAGE.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW            90  78  91  78  92 / 50  20  20  00  00
BROWNSVILLE        92  76  94  78  95 / 50  20  20  00  00
HARLINGEN          92  76  95  76  96 / 50  20  20  00  00
MCALLEN            93  76  96  76  97 / 50  20  20  00  00
RIO GRANDE CITY    95  76  96  76  98 / 50  20  20  00  00
SOUTH PADRE ISLAND 88  80  88  80  89 / 50  20  20  00  00
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 05Z FRIDAY FOR TXZ248>257.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS.........63
MARINE/AVIATION/MESO...60
Hazardous weather outlook, Jul 5, 2:00 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
300 AM CDT THU JUL 5 2007

TXZ248>257-061100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
300 AM CDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE
TODAY ACROSS PORTIONS OF DEEP SOUTH TEXAS. SOME OF THESE STORMS MAY
PRODUCE LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING.
ACCORDINGLY...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF DEEP
SOUTH TEXAS TODAY THROUGH MIDNIGHT TONIGHT. PLEASE REFER TO THE
LATEST FLASH FLOOD WATCH STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MAY CONTINUE OVER
PORTIONS OF DEEP SOUTH TEXAS THROUGH SATURDAY NIGHT. HOWEVER...THE
POTENTIAL FOR MORE ORGANIZED SHOWER AND THUNDERSTORM ACTIVITY WILL
BE STEADILY DIMINISHING INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO PAY CLOSE ATTENTION
TO THE LATEST WATCHES...WARNINGS AND ADVISORIES FROM THE NATIONAL
WEATHER SERVICE. SPOTTER ACTIVATION MAY BE NEEDED TODAY.

SPEECE

The radar

The Brownsville radar (KBRO), 62 km away, was scanning. The volume nearest the first event began at 10:58 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Hidalgo

When
July 5, 5:00 AM CST to 7:00 AM CST
Where
Hidalgo County, 0.69 mi S of Weslaco
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
26.160, -97.980

High water over several streets and water in a few homes.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47272.